Alert archive / Montana / Red Flag Warnings in 2020
Red Flag Warning 7, NWS Missoula, MT
NWS Missoula, MT issued this red flag warning at Sep 13, 2020, 7:40 AM MDT for 7 counties in Montana. It took effect at Sep 14, 2020, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2020, 7:40 AM MDT (13:40 UTC)
- In effect from
- Sep 14, 2020, 12:00 PM MDT
- Expired
- Sep 14, 2020, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Missoula, MT
Counties Beaverhead County, MT, Deer Lodge County, MT, Granite County, MT, Jefferson County, MT, Madison County, MT, Powell County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 154 km from the middle of the area, began a volume at 13:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 1.7 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
452 WWUS85 KMSO 131340 RFWMSO URGENT - FIRE WEATHER MESSAGE National Weather Service Missoula MT 740 AM MDT Sun Sep 13 2020 MTZ110-111-142100- /O.UPG.KMSO.FW.A.0006.200914T1800Z-200915T0300Z/ /O.NEW.KMSO.FW.W.0007.200914T1800Z-200915T0300Z/ Deerlodge/West Beaverhead-East Beaverhead- 740 AM MDT Sun Sep 13 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY... The Fire Weather Watch is no longer in effect. * Affected area: Fire Zone 110 (Deerlodge/West Beaverhead). Fire Zone 111 (East Beaverhead). * Impacts: Gusty westerly winds and very low humidity will produce critical fire weather conditions. * Winds: West 15 to 25 mph with gusts of 30 to 40 mph. * Minimum humidities: 10 to 15 percent. * Haines Index: 6 && $$
1 follow-up statement
574 WWUS85 KMSO 150250 RFWMSO URGENT - FIRE WEATHER MESSAGE National Weather Service Missoula MT 850 PM MDT Mon Sep 14 2020 MTZ110-111-150400- /O.EXP.KMSO.FW.W.0007.000000T0000Z-200915T0300Z/ Deerlodge/West Beaverhead-East Beaverhead- 850 PM MDT Mon Sep 14 2020 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Sep 13, 3:52 AM MDT, 3 hours 48 minutes earlier.
Area forecast discussion, Sep 13, 3:52 AM MDT, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
352 AM MDT Sun Sep 13 2020
...Poor Air Quality Expected through Monday...
.DISCUSSION...The smoke has arrived for most of the Northern
Rockies. Air quality monitors in Cottonwood Idaho, Libby and
Thompson Falls Montana have reached the Hazardous reading. Kalispell
MT, Kamiah and Grangeville Idaho sensors have dropped to
unhealthy readings. The smoke is anticipated to spread eastward
causing more sensors throughout the Northern Rockies to
deteriorate.
For the latest air quality information for Montana, please visit:
http://svc.mt.gov/deq/todaysair
For the latest air quality information for Idaho, please visit:
http://airquality.deq.idaho.gov
Again this smoke will keep temperatures from reaching their full
potential, but readings should still be running around 5 degrees
above normal. A subtle disturbance will start to flatten the ridge
of high pressure on Monday. This will increase westerly winds
over the Northern Rockies. Southwest Montana still appears to have
the most critical fire weather conditions due to low humidity
readings and gusty westerly winds.
The models are hinting at some moisture streaming into northwest
Montana Monday night into Tuesday. This moisture will primarily
cause an increase in clouds, but some light showers cannot be
ruled out.
The ridge of high pressure rebounds over the Northern Rockies for
the middle part of the week. Smoke will continue to be a concern
considering how widespread fires are across
Washington/Oregon/California and even Idaho.
Confidence is growing that a low pressure system will make its way
across the Pacific Northwest on Friday into Saturday. This low
will bring cooler air to the region as temperatures should be
below normal by Saturday. Confidence is low on how widespread the
precipitation will be, but most areas should experience at least a
very light shower.
&&
.AVIATION...Smoke will be the main concern throughout the Northern
Rockies today. GPI continues to have visibility reductions below 2
SM and it could lower below 1 SM later this morning. As the smoke
steadily infiltrates the region, anticipate visibility reductions
at all terminals.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT... Fire Weather Watch from Monday afternoon through Monday evening
Deerlodge/West Beaverhead...East Beaverhead.
ID...&&Nearby
Red Flag Warnings in Montana, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.